# SDR 2010FA0000760

- Difficulty date: July 9, 2010
- Submitted: July 23, 2010
- Operation: General aviation
- Aircraft: N881FT
- Make and model: Piper PA-44-180
- Aircraft serial: 4496235
- Engine: Lyc O360A1H
- System (JASC): 5710 · Wing Main, Frame Structure
- Part: Structure
- Condition: Torn
- Location: Lt Wing Tip
- Part time: 1,587 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED THAT DURING FLIGHT, NOTICED THAT WING TIP OF LT WING WAS NOT LEVEL WITH WING.  ACFT WAS LANDED AT CLOSEST AIRPORT.  INSP REVEALED THAT LOWER WING TIP HAD SHEARED AWAY FROM ATTACHMENT SCREWS ON THE LOWER SECTION OF FIBERGLASS WING TIP, IN MY VIEW THIS FAILURE WAS DUE TO THE FACT THE ATTACH POINT SURFACE HAS (1) LAYER OF GLASS STRANDS AND THEY ARE IN A 90 DEGREE LAYOUT INSTEAD OF A 45 DEGREE LAYOUT.  AS A RESULT, ONLY HALF THE GLASS STRANDS ARE STRUCTURAL.
